0
RESEARCH PAPERS

A First and Second-Order Theory on a Supercavitating Hydrofoil With a Jet Flap

[+] Author and Article Information
T. Kida, Y. Miyai

Department of Mechanical Engineering, University of Osaka Prefecture, Mozu, Sakai, Osaka, Japan

J. Appl. Mech 41(3), 575-580 (Sep 01, 1974) (6 pages) doi:10.1115/1.3423351 History: Received June 01, 1973; Revised February 01, 1974; Online July 12, 2010

Abstract

The basic relations for an infinite steady flow around a thin hydrofoil with a jet flap are obtained as the solution of the Riemann-Hilbert-Poincare problem, and the first and second-order problem at small incidence and small deflection angle of the jet is analytically solved by means of the matched asymptotic expansions in the case of the jet-momentum coefficient small. Expressions for lift, drag, pitching-moment, and the cavity shape have been obtained as the asymptotic expansions in powers of the jet-momentum coefficient together with its logarithm. From the comparison of the lift with numerical results of Ho, the analytical method in this paper is seen to be very useful and reasonable.

Copyright © 1974 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In